Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

megan

Synthroid side effects?

Recommended Posts

RobinP

An update. At my last appt, in April, my TSH jumped up to 16.72 from 11.5 in February. He doubled my Synthroid.

Share this post


Link to post
Share on other sites
zoelula

Wow, you are really hypo, Robin, that would certainly account for the symptoms you are reporting! I since got another TSH and mine was low as well, 5.13, so I've gone up from 100 to 125 mcg on my Synthroid. I continue my adventure in trying to get a correct diagnosis of my diabetes type! Hang in there, you'll start feeling better in time!

Share this post


Link to post
Share on other sites
foxl
Wow, you are really hypo, Robin, that would certainly account for the symptoms you are reporting! I since got another TSH and mine was low as well, 5.13, so I've gone up from 100 to 125 mcg on my Synthroid. I continue my adventure in trying to get a correct diagnosis of my diabetes type! Hang in there, you'll start feeling better in time!

 

Naw ... "REALLY HYPO" is when your TSH is over 85 (and I was relatively asymptomatic!)!!!

Share this post


Link to post
Share on other sites
zoelula

Yikes! Someone posted on another board about having a TSH of 67 and I thought it was a misprint! I guess my real drama is when I'm hyper, .087 after my diabetes diagnosis; no idea what it was when I was first diagnosed.

Share this post


Link to post
Share on other sites
RobinP

85?? and you felt no symptoms?? If I'm exhausted at 16.7, I think I'd be unconcious at 85. lol

Share this post


Link to post
Share on other sites
foxl
85?? and you felt no symptoms?? If I'm exhausted at 16.7, I think I'd be unconcious at 85. lol

 

Nope, just like when I had a BG of 455 ... kept plodding along! Not like you drink and pee with hypo-T!

Share this post


Link to post
Share on other sites
GwenD

I am so very thankful for this post Nancy. I have been on synthroid for about 10 years and have never felt comfortable with it. After being diagnosed with diabetes this past Feb, I have decided to look into alternate medicine (suppliments to encourage healing). My practitioner has recommended that I ask my doctor to put me on Armour Thyroid and I have been looking for someone who was on it plus also a diabetic. I will read that book and now feel more confident with changing the meds. (I also read that a filler in synthroid is confectionary sugar!)

Share this post


Link to post
Share on other sites
pitszal

I have been taking Synthroid for over 10 years now.I have never had any trouble. Synthroid is supposed to be taken on an empty stom. with water. at approx the same time every day. You can not eat for an hour after taking the med. These are the instructions on the med bottle. For what it is worth. I do NOT believe in the book at all

Share this post


Link to post
Share on other sites
crazyazzthyroid

I saw this thread when I was told to look into Synthroid, and possibly changing my diet, and was just getting a lot of feed back which in turned to be overwhelming for me. I am thinking about asking my Endo Dr about this Armour since this is like the fourth time I am hearing of it. 5 yrs ago I was diagnosed with "Graves disease" did radioactive iodine treatments and then put on synthroid, I really didn't think to log anything or how I was feeling etc. until reading this thread. I have to say 5 yrs later I am like wth I have been up and down soo much it's not funny, at one point I stopped taking my meds all to find out that was like the worse thing ever after a month of not being on it. I felt sluggish, and emotional and just other stuff that was popping up that I finally was like ok lets see if there is a difference which it was I took the pill after a month an half and the next morning I wasn't sleeping in to noon. Now for the past year I have been losing my hair all but to have gone completely bald since Feb or Mar and I really got depressed with that. All for the Dr to tell me no it's not my meds that would cause complete hair loss or my thyroid, and to go see a Dermatologist who said oh you have a thyroid condition and with the way your patchy loss look it's Alopecia they go hand and hand. After I lost all my hair and yelled at him to make sure that is what I have...I have pretty much given up on my condition, then I get a random email saying your hair will grow back (after posting in a group on FB) just said I need to be obsessed with my condition and being gluten free and dairy free would help my hair grown back and to look into this and that. Long story short I am here to gain some knowledge about this medication and you guys have been helpful and I am hoping I can gain more info from being on this thread.

Share this post


Link to post
Share on other sites
Seagal

Welcome to the forum, I hope someone can answer and/or give you some information you can use. I have been taking 75mcg of Synthroid for about 4 months and have no ill effects at this point. I will be getting some labwork done next week to find if it has been effective.

 

So sorry about your hair loss, it hasn't happened to me, but I have heard some ladies lose hair while taking lisinopril, but it didn't affect me either. I can imagine how frustrating it is when the drs. can't find a reason for the condition.

Share this post


Link to post
Share on other sites
SueL4

I've been on synthroid for years and never had any negative side effects. I do have my levels monitored frequently and my dose has been adjusted often to make sure my TSH stays in range. Many years ago I saw an endocrinologist who recommended Armour. I tried it and couldn't take the foul odor so went back to synthroid.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.